Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 26, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 21, 2007, 3:30 PM EDT for Collier County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2007, 3:30 PM EDT (19:30 UTC)
- Expired
- Mar 21, 2007, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 211930 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT WED MAR 21 2007 FLZ069-070-212300- /O.NEW.KMFL.FW.W.0026.070321T1930Z-070321T2300Z/ WESTERN COLLIER-EASTERN COLLIER- 330 PM EDT WED MAR 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR COLLIER COUNTY. THE DEW POINTS THIS AFTERNOON HAVE FALLEN DOWN INTO THE MID TO UPPER 40S OVER COLLIER COUNTY WITH TEMPERATURES WARNING UP INTO THE LOWER TO MID 80S. THIS HAS ALLOW FOR THE RELATIVE HUMIDITIES TO FALL DOWN BELOW 35 PERCENT. THE 20 FOOT WINDS HAVE ALSO BEEN AROUND 15 MPH EARLY THIS AFTERNOON OVER THE SAME AREA. THESE CONDITIONS SHOULD CONTINUE THROUGH REST OF THE AFTERNOON HOURS INTO THE EARLY EVENING HOURS OVER COLLIER COUNTY BEFORE IMPROVING THROUGH THE EARLY NIGHT TIME HOURS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF COLLIER COUNTY UNTIL 7 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH KEETCH BRYAM DROUGHT INDEX OVER THIS AREA WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 2:14 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 21, 2:14 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT WED MAR 21 2007
MID AND UPPER LEVEL CYCLONIC FLOW ACROSS THE GULF OF
MEXICO INCLUDING FLORIDA WILL CONTINUE TO PROPAGATE WEAK SHORT WAVES
ACROSS THE REGION CREATING FAVORABLE SUPPORT FOR CONVECTION FOR THE
NEXT COUPLE OF DAYS. AT THE SURFACE, THE PRESSURE GRADIENT BETWEEN
HIGH PRESSURE CENTERED OVER THE ATLANTIC EAST OF THE CAROLINAS AND
LOWER PRESSURES ACROSS THE CARIBBEAN WILL CONTINUE A MODERATE
NORTHEAST TO EAST WIND FLOW.
THIS EVENING...MOISTURE WILL BE INCREASING AS THE NEXT SHORTWAVE,
CURRENTLY OVER THE LOWER MISSISSIPPI VALLEY, MOVES SOUTHEAST TOWARD
THE PENINSULA. ALTHOUGH THIS SHORT WAVE IS DEPICTED AS WEAKENING AND
SINKING SOUTH AS IT MOVES TOWARD FLORIDA BY BOTH THE GFS AND
NAM, THERE STILL SHOULD BE ENOUGH SUPPORT FOR SOME MUCH NEEDED
RAINFALL. THE NAM HAS BECOME MORE OPTIMISTIC AS FAR AS CHANCES FOR
RAIN BUT THE GFS IS NOW BACKING OFF FROM LAST NIGHTS FORECAST MODEL
RUNS. HPC QPF FORECASTS ARE HOPEFUL, SHOWING AS MUCH AS AN INCH OF
RAIN IN SOME COASTAL PLACES THROUGH SATURDAY MORNING. MODEL LIFTED
INDICES ARE SLIGHTLY NEGATIVE AND A CAPPING MID LEVEL INVERSION IS
SHOWN AS ERODING THURSDAY SO INHERITED FORECAST OF POSSIBLE THUNDER
ESPECIALLY OVER MARINE LOCATIONS LOOKS REASONABLE. H5 FORECAST
TEMPERATURES OF -13 TO -14C ARE CERTAINLY VERY COLD SO ANY
THUNDERSTORM COULD POTENTIALLY INCLUDE SOME SMALL HAIL. WILL GO
AHEAD AND EXPAND POSSIBLE ISOLATED THUNDERSTORM AREA TO ALL AREAS
THURSDAY AFTERNOON BUT DO NOT EXPECT ANYTHING WIDESPREAD. BY FRIDAY
RIDGING WILL BE INCREASING ACROSS THE GULF OF MEXICO BETWEEN A
CUTOFF LOW OVER BAJA CALIFORNIA AND THE WEAK CYCLONIC SYSTEM WE ARE
NOW EXPERIENCING.
FOR THE EXTENDED PERIOD...THE AXIS OF THE GULF OF MEXICO RIDGE TO
OUR WEST WILL PROVIDE A FEW DAYS OF TRANQUIL WEATHER JUST IN TIME
FOR THE WEEKEND. THE BAJA CUTOFF LOW UNFORTUNATELY MOVES NORTHEAST
INTO THE CONTINENTAL USA AND OPENS UP, GRADUALLY PUSHING THE GULF OF
MEXICO RIDGE AXIS EAST ACROSS FLORIDA AND FLATTENING IT OUT. THE
NEXT REASONABLE CHANCE OF RAINFALL WOULD THEREFORE NOT BE UNTIL
TUESDAY AS ANOTHER SHORT WAVE WORKS THROUGH THE RIDGE ACROSS THE
SOUTHEAST STATES.
.AVIATION...MOSTLY VFR CONDITIONS SHOULD PREVAIL ACROSS MAINLAND
SOUTH FLORIDA EXCEPT AT THE ATLANTIC COAST AIRPORTS WHERE SHRA
WILL PRODUCE PERIODS OF MVFR CEILINGS AND VISIBILITIES. BROKEN
MARINE LAYER STRATOCUMULUS AOA 5-6 THSD FEET WILL BE PREVALENT
TONIGHT AS MOISTURE LEVELS INCREASE.
.MARINE...WINDS TODAY HAVE GENERALLY BEEN BELOW SCA CRITERIA IN THE
15 TO 20 KNOT RANGE BUT WITH GUSTS NEAR 25 KT SO AM RELUCTANT TO
DROP IT ESPECIALLY OVER THE ATLANTIC WATERS. BY FRIDAY AFTERNOON THE
PRESSURE GRADIENT SHOULD RELAX ENOUGH TO DROP SCA BUT WILL PROBABLY
NEED SCEC RIGHT THROUGH SATURDAY BEFORE WINDS DROP OFF ENOUGH ON
SUNDAY. MONDAY AND TUESDAY WILL CONTINUE WITH EASTERLY FLOW BUT
GENERALLY 15 KT OR LESS. NEEDLESS TO SAY RIP CURRENT RISK WILL
REMAIN HIGH THROUGH THE PERIOD AT ATLANTIC COAST BEACHES.
.FIRE...NO CONCERNS FOR THE NEXT COUPLE OF DAYS. SOME DRIER AIR
OVER THE WEEKEND MAY PRODUCE SEVERAL HOURS OF RELATIVE HUMIDITIES
BELOW 45 PERCENT DURING THE AFTERNOONS.
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 78 69 81 / 40 50 30 10
FORT LAUDERDALE 70 78 70 80 / 40 60 30 10
MIAMI 70 79 70 81 / 40 60 30 10
NAPLES 61 81 64 85 / 20 40 20 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR GMZ676.
&&
LONG TERM...50/RLP
SHORT TERM/AVIATION...52/PSHazardous weather outlook, Mar 21, 5:24 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 524 AM EDT WED MAR 21 2007 FLZ063-066>075-212115- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 524 AM EDT WED MAR 21 2007 ...HIGH RIP CURRENT RISK MUCH OF THIS WEEK ATLANTIC COAST... ...GULF STREAM SEAS BUILDING TO 6 TO 8 FEET TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS OF 15 TO 20 MPH WITH FREQUENT GUSTS UP TO 25 MPH WILL CREATE A HIGH RISK FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES THROUGH TONIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. NUMEROUS RIP CURRENTS WERE REPORTED ON MONDAY AND TUESDAY. SWIMMING IS NOT ADVISED DUE TO THE DANGER POSED BY RIP CURRENTS. FOLLOW THE ADVICE OF LOCAL LIFEGUARDS. WIND: SUSTAINED WINDS UP TO 25 MPH WILL BE POSSIBLE ACROSS THE OFFSHORE ATLANTIC WATERS TODAY, WITH A FEW HIGHER GUSTS POSSIBLE IN ANY SHOWERS. WAVES: WITH THE STRONG EASTERLY FLOW CONTINUING TODAY, GULF STREAM SEAS WILL BUILD TO NEAR 8 FEET BY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WITH A LARGE, STRONG AREA OF HIGH PRESSURE NORTH OF THE REGION REMAINING IN PLACE...AN EXTENDED PERIOD OF INCREASED RIP CURRENT RISK IS LIKELY AT THE ATLANTIC COAST BEACHES INTO EARLY THIS WEEKEND. THIS IS A POTENTIALLY DANGEROUS SITUATION. SWIMMERS ARE URGED TO STAY TUNED TO THE LATEST STATEMENTS AND FORECASTS ISSUED DAILY BY THE NATIONAL WEATHER SERVICE CONCERNING THE RIP CURRENT RISK. SWIMMING IS NOT RECOMMENDED DURING PERIODS OF HIGH RIP CURRENT RISK...AND SWIMMERS SHOULD FOLLOW THE WARNINGS AND ADVICE OF LOCAL LIFEGUARDS. GULF STREAM SEAS WILL CONTINUE AT 6 TO 8 FEET INTO THURSDAY NIGHT IN RESPONSE TO THE PERSISTENT STRONG EASTERLY FLOW OF AROUND 20 MPH. SMALL CRAFT ADVISORIES MAY CONTINUE AS A RESULT. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS THURSDAY AND THURSDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE ATLANTIC AND GULF WATERS AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:34 AM EDT | Marine Weather Statement | MFL | 23 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.